Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


going back to original meds after switching??
Jun 16, 2008

I am seriously considering changing my meds even though they are working fine. If I change them, but later discover new meds are not effective, is it possible to go back to the original meds? I am taking Combivir and Stocrit and am worried about the body-changing effects of the Combivir, and I am having serious trouble dealing with the CNS effects of the Stocrit. I have been on these meds for two months with an initial CD4 of 44 and a viral load of 740,000. I am already feeling healthier thanks to the meds, which is why I am curious whether or not I can come back to them if I try a combo with less side effects.

Thanks for all your help. You guys really are amazing.

Response from Dr. Young

Thanks for your post.

Switching medications because of side effects and in the absence of suspected drug resistance is generally ok. Should the new regimen result in unanticipated side effects, then a switch back to the old regimen is usually acceptable.

I'm careful about switching while viral loads are detectable, simply because it is difficult to assess fully if the regimen is working optimally or not (ie, if there's any risk of drug resistance).

Lastly, any time after a treatment change (even if for side effects or in the event of a switch back), I'll try to obtain a viral load test about 1 month after the change to be sure that here is no unexpected issue with medication potency.

I hope this helps, BY



Previous
Chronic HIV Infection
Next
neurothopy in Toes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement